Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 53, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 22, 2003, 8:49 AM CDT for Bell County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2003, 8:49 AM CDT (13:49 UTC)
- Expired
- Apr 22, 2003, 9:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Bell County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
992 WUUS54 KFWD 221349 SVRFTW TXC027-221430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 848 AM CDT TUE APR 22 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BELL COUNTY IN NORTH CENTRAL TEXAS * UNTIL 930 AM CDT * AT 848 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 3 MILES WEST OF TEMPLE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TROY AROUND 855 AM CDT HAIL TO THE SIZE OF QUARTERS IS LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3119 9750 3101 9750 3103 9707 3122 9721 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 5:45 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 22, 5:45 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 545 AM CDT TUE APR 22 2003 .AVIATION DISCUSSION... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP WEST AND SOUTHWEST OF AIRPORTS EARLY THIS MORNING. CURRENT TRENDS WOULD TAKE THEM OVER KACT AROUND 12Z AND NEAR METRO AIRPORTS AROUND 15Z. THIS ACTIVITY SHOULD DECREASE SOMEWHAT IN THE LATE MORNING...THEN INCREASE AGAIN LATE IN THE DAY. SHOULD BE MVFR WITH CIGS OVC020-030 AFTER 04Z. .PUBLIC DISCUSSION ISSUED AT 358 AM... CLOSED LOW IN THE SOUTHWEST WILL MOVE EAST ACROSS THE CENTRAL PLAINS OVER THE NEXT FEW DAYS...AND IT APPEARS WE MAY ACTUALLY GET SOME RAIN FROM THIS EVENT. GULF MOISTURE IS RETURNING TO THE REGION...WITH ELEVATED PRECIP INCREASING TO OUR SOUTHWEST THIS MORNING. LOOK FOR THIS TO MOVE INTO NORTH TEXAS...WITH CHANCES INCREASING WEDNESDAY AS LOW GETS CLOSER. ALL INDICATIONS ARE THAT ENERGY WILL INCREASE DRAMATICALLY TOMORROW WITH TRWS BECOMING LIKELY BY AFTERNOON AS THE DRYLINE BECOMES ACTIVE. AS A SQUALL LINE DEVELOPS AND MOVES EAST...INSTABILITIES WILL INCREASE TO ALLOW A GOOD CHANCE FOR SEVERE WEATHER DURING THE AFTERNOON AND EVENING HOURS...ESPECIALLY IN THE WEST AND CENTRAL PORTIONS. SYSTEM WILL MOVE FAIRLY QUICKLY AS THE NEXT...AND STRONGER UPPER LOW...MOVES ONSHORE AND EJECTS THE FIRST LOW TO THE EAST WITH PRECIP SHOULD EAST OF THE AREA BY THURSDAY MORNING. THE NEXT CHANCE FOR RAIN ON MONDAY AS THE SECOND LOW APPROACHES. FCSTID = 42 DFW 76 61 74 60 / 30 30 60 60 ACT 76 62 75 59 / 50 30 60 60 PRX 74 60 74 56 / 30 30 60 60 DTO 74 60 74 58 / 30 30 60 60 TKI 74 61 74 58 / 30 30 60 60 DAL 76 61 74 60 / 30 30 60 60 TRL 76 62 74 59 / 30 30 60 60 CRS 76 62 75 59 / 40 30 60 60 TPL 76 63 77 59 / 50 40 60 60 .FWD... TX...NONE.
Hazardous weather outlook, Apr 22, 4:36 AM CDT, 4 hours 13 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-222100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 436 AM CDT TUE APR 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH TEXAS TODAY AND TONIGHT. WHILE THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...THEY WILL BE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS WEDNESDAY AFTERNOON AND EVENING. AT THIS TIME...IT APPEARS THE PRIMARY THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS. HOWEVER...VERTICAL WIND PROFILES SUGGEST THE POSSIBILITY OF A FEW TORNADOES. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.